Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Taken Zitotec dose for abortion. Noticed no bleeding after 24 hours. Having pain. Suggest?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I have taken Zitotec dose and its been more than 24 hrs but still i haven't got my period. But i am having pain. And i am having less than 49 days pregnancy.
Posted Sat, 28 Sep 2013 in Abortion and Stillbirth
Answered by Dr. S Patra 1 hour later
Brief Answer:
Need Reassessment of the abortion procedure.

Detailed Answer:

Thanks for writing to us.

First of all, medical abortion can be done successfully in less than 49 days pregnancy by using abortion pill. However, the procedure should be done strictly under supervision of gynecologist/ healthcare provider as it is associated with some adverse effects like abdominal pain, excessive vaginal bleeding, fainting, nausea, vomiting etc which may not be controlled at home or by own. It is also helpful in emergency situation.

From above information, if you took zitotec tab (misoprostol) in proper way or after doctor's consultation, then you have to wait for at least 48 hrs to get effective result. It takes time to start bleeding in some cases.

Next thing, if you do not get any bleeding after 48 hrs, you must consult with your doctor or gynecologist for reassessment of the present situation. It is also to be confirmed whether pregnancy is tubal or intrauterine through ultrasound scan if it is not done previously.

Further course of treatment depends on the assessment of abortion procedure. In failed medical abortion, surgical procedure (D & C) may be needed to undergo after consultation with your doctor.

In the mean time, you can take some pain killer medication with antacid if you can't tolerate the pain. Along with, take balanced diet and drink more water or fluid.

Hope, above information is helpful. Let me know, if you need any clarification.

Wish your good health. Good luck.

Dr Soumen
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor